Feb 26, 2003
Since I began a regiment of protease inhibitors,I have noticed a profound change in my ability to produce and maintain an erection. Viagra does stimulate an increase of blood flow, but the plethora of uncomfortable side effects from viagra have literally rendered me to accept celibacy. After taking just 25 mlg. of viagra,I experience a feeling of nausea accompanied by a headache,congested sinus passages, and stomach unrest that leads to diarrhea. In addition, my body seems to become exceptionally fatigued as maximum potency of the viagra wans. What might I try to remedy this sexual dysfunction which has been so negative to my emotional and physical well-being? Is there any specific nutritional guidelines that might be propitious to me? Or, are these protease inhibitors so powerful that they counteract any attempt to redirect their negative side-effects?
| Response from Dr. Henry
You don't mention if you have been evaluated for any hormonal (low testosterone) disorders or have any other medical problems that could impact your complaints (diabetes, neuropathy). Many other medications (such as many of the antidepressants) can contribute to sexual dysfunction. Many of the protease inhibitors actually impair the clearance of Viagra and lead to enhanced effects (good and bad). If you have not had a thorough evaluation for your sexual dysfunction that would be recommended before reaching for the prescription pad and adding to the pharmacologic soup. Caverject is often helfpul in erectile dysfunction that is persistent and not helped by Viagra or due to other causes. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Hiv Rash Lasts On Your Skin?
- Getting Hiv Through Fingering With A Cut On Finger
- How Long Does It Take For A Bacterial Vaginosis To Harm You?
- What's The Difference Between Bacterial Vaginosis And Yeast Infection?
- What Would Happen If You Had Sex With Someone That Had Genital Warts?
- What Rash Can Mimic Shingles?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.